MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HERC FLEX 360 DEVICE ASSY; UNIVERSAL STABILIZER ARM

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HERC FLEX 360 DEVICE ASSY; UNIVERSAL STABILIZER ARM
Model Number T401162
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the arm links got stuck.Per subsidiary,the arm was used with 360 stabilizer attachment in off-pump cabg.The first anastomosis was completed successfully and when the handle was loosened to reposition the arm to the second anastomosis, the arm links became stuck in two places and were unable to be bent.The arm was once removed from the retractor and cleaned with saline, but still the stuck parts were not loosened and the stabilizer was unable to be removed from the distal connection of the arm.After that, the stabilizer was somehow removed from the distal connection and the arm was attached to the retractor again to be used though the arm links were still stuck.The arm was not repositioned when the arm was tensioned.It is unknown whether there was a delay in the procedure.Due to the unknown information for this event, it is being reported.Terumo continues to attempt to gain more information regarding this event from the user facility.No known consequence or impact to patient.The product was not changed out.The surgery was completes successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted, to fda in accord with applicable regulations.And as indicated, by terumo cardiovascular systems in the initial report submitted to the fda on june 23, 2021.Upon further investigation of the reported event.The following information is new and/or changed: d4: (additional device information, added expiration date).G3: (date received by manufacturer).G6: (indication that this is a follow-up report).H2: (follow-up, due to additional information and device evaluation).H3: (device evaluated by manufacturer).H4: (device manufacture date).H6: (identification of evaluation codes 10, 3331, 174, 12).Type of investigation: #1: 10, testing of actual/suspected device.Type of investigation #2: 3331, analysis of production records.Investigation findings: 174, material and/or chemical problem identified.Investigation conclusions: 12, cause traced to device design.The affected sample was inspected to confirm, stuck links.An engineering investigation has been completed.And design changes have been implemented to prevent recurrence.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
HERC FLEX 360 DEVICE ASSY
Common Device Name
UNIVERSAL STABILIZER ARM
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key12053384
Report Number1124841-2021-00148
Device Sequence Number14368048
Product Code MWS
UDI-Device Identifier00699753450943
UDI-Public(01)00699753450943
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2023
Device Model NumberT401162
Device Catalogue NumberN/A
Device Lot NumberT00028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1